- Was diagnosed in '98. Symptoms were shortness of breath, very cold, dry skin, felt as though could lose Consciousness, itchy ears, blurred visin, etc. I was prescribed Synthroid and was better but not consistently. I developed a rash. Then I changed to essence health care (love them). My New Doctor prescribed Levoxyl and it was perfect, but it was taken from the market. My new prescription did not work because it had a sugar base. Now I am on Levothyroxine 1.31, but my nails are crumbling and my hair is coming out. I wonder if is it better to be close to 5 or down to 1? Im also experiencing shortness of breath, but good energy and vision. My age is in the upper seventies.
- —Guest shirlee
- Ginger: try having your adrenal levels checked they can cause some of those issues of they are depleted.
- —Guest angela
The Meds are Worse Than the Disease
- I went to the my doctor of 16 years feeling as if I couldn't get out of bed being extremely tired all the time no matter if I just awoke after 8 hrs or not! I gained 10lbs in a couple of months which I wasn't trying to do. I feel like I have the flu all day everyday. I am not thinking clearly and hard to hold a conversation. I am a fitness trainer and live to exercise and I can't even walk my dog these days. I have hypothyroid disease and put on Levothroxine 75mg for the past 2 months. My symptoms got better after 2 weeks but only for about a week and 1/2 then back to the fatigue and overall crappy feeling. The doctor says to just stick with it and that it takes up to 3 months to correct itself! Yea right! Had another blood test which showed my levels were up and the doctor says just wait-it-out! Meanwhile, my life has been on hold now for almost 3 months. I spoke to him yesterday and said maybe it's the medication Levothyroxine and I want to switch to Armour Thyroid. I will pick it up tomorrow. OMG please work!
- —Guest Victoria
- I read most of the posts here and know exactly what everyone is going through. I was incorrectly diagnosed as bipolar in 1999 when I was 38 and put on Lithium, which destroyed my thyroid. I've been on 100mcg of Levothyroxine for 13 years with no problems until the beginning of this year when my hair started falling out, brittle nails, 40lb weight loss, so tired I can't function, anxiety and ANGER (which is not typical at all). My first blood test came back 2.5, which the doctor said was normal. The second blood test, the nurse didn't tell me the exact level, only that I was over-medicated and that I should take a half a pill on Sundays and regular dose the rest of the week!!??? I've started peri menopause, don't want to eat, have cramps and diarrhea when I do eat and I don't believe the doctors have any idea what they're doing. In the meantime, I suffer. We all suffer. This is awful and someone should help us!!!
- —Guest SamanthaMoon
- I am 23 years old. My mother was diagnosed with thyroid disease and now my father was just diagnosed as well. So I'm thinking that I have it as well. After I had my son (5 years ago) is when all these things started. Hair loss, depression and mood swings, very oily skin and very bad body breakouts and I am always scrubbing with cleansers, but then my skin gets very dry but it doesnt take long for the oil to come back. I have headaches all the time, weakness, I am tired 24/7 and can never sleep at night, dizzy spells, can't concentrate, I forget everything and get frustrated. I gained a lot of weight so I started taking Phen. to help me lose weight. Its been almost a year since I've been taking it and, at first, it gave me energy but now NONE at all and I've lost around 40 pounds, which is good but im not losing at all close to what I should be while taking Phen. Also, I have thick mucous or something all the time that I can feel when I swallow. It is so disgusting and a lil soreness from my ear to throat when I swallow.
- —Guest LaceyAnn
Dry Persistent Cough
- I was diagnosed last year with thyriod issues. This year, I have had a dry cough during the whole summer thought it was allergies. There is a tighness in my throat and a bad taste in the back of mouth. It feels like food gets stuck in my throat. Joint pains for years...
- —Guest Ben
- I was diagnosed with hypothyroidism in July this year. I am extremely itchy all over. I have never had any other serious health problems... I need relief.
- —Guest tina
- I was diagnosed after my daughter was just 6 months old. First, I was extremely high and then extremely low. My blood is taking every 4 weeks and they diagnosed me with Hashimoto's, which is related to the thyroid. Started on Synthroid and now it went too high. I'm taking Tapazol and it has been almost a year, I feel so tired all the time my body hurts a lot. I cry all the time and I can't take it anymore.
- —Guest Carmen
- I am sick and have flu-like symptoms. My hair has fallen out. I am really sick.
- —Guest Angela
- I have all the symptoms of a thyroid issue, however my doctor had sent me to get a blood test and it came back negative. The symptoms I have are constant fatigue, weight gain and trouble losing it, hair loss (I even showed my doctor the amount of hair I lost when I took a shower one day), depression and every once and a while I get a pain in my neck. I have stopped asking my doctor to check it because he was rude and called me a hypochondriac! Maybe I need to get a new doctor. Is there other tests I can request him to order so I can finally figure out if it is my thyroid of something different, I wonder.
- —Guest Julia
- I osing my hair. I have gained so much weight. I'm so tried and it has been 5 years. I gained 80 pounds and I definitely know... I can feel it. My legs hurts and are weak. I look so ugly and fat. I can't sleep at night. The doctor doesn't want to hear about my story.
- —Guest carmen morales
Is Medicine the Answer
- I was diagnosed with a thyroid problem when I was in my 20's went on medicine when I got pregnant with my 3rd child. I started with severe palpatations and was put on mild heart medication after I gave birth. I went to see an endocrinologist who said I never had a thyroid condition and so I went off Synthroid. 3 months later had a goiter removed from my neck. No medecine needed after removal! They said still stay on heart pills and now I am back on Synthroid. I feel very disgusted. I literally feel like I am going crazy . I am 51. I am going through the change .I can't win. Pray every day. I am scared.
- —Guest Diane Adams
Thyroid / Depression
- I have co-workers come up to me and tell me to do my hair and put on make-up. A part of me wants to so bad, but then the next morning I'm struggling to get out of bed. Feeling so tired and depressed about all of the weight gain.
- —Guest g.g
- After I was done being angry about how lightly this was written. I read a bunch of the the comments and realized I do know one a bunch of your readers don't. Everyone is talking about taking Levothyroxine. If you have Hashimoto's you should not be taking the generic. You should only be taking Synthroid. People with Hashimoto's have trouble with the generic. I switched last year after my doctor explained it. The difference was night and day. Hope this helps.
- —Guest rachael
- I notice that the author of this article does not have the prefix of doctor attached to her name. The difference between Hashimoto's and hypothyroidism is the autoimmune factor. Your body can literally be out of control. Migraines, body tremors, depression, massive weight gain followed by unstoppable weight loss etc... and your normal thyroid tests can read normal. But your autoimmune factor will be what your treatment is based on. There is always treatment because it is so dangerous not to treat it. The main thing people need to understand is they need to go to a specialist. Because when you feel like you are dying and your eyes look like they are on fire it is time for treatment.
- —Guest rachael